Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 53, NWS Burlington, VT

July 9, 2007Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2007, 4:47 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 4:47 PM EDT (20:47 UTC)
Expired
Jul 9, 2007, 5:45 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

Counties Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:30 PM EDTHAIL 1Duane Center, NYQUARTER SIZE HAIL REPORTED BY THE STATE POLICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 11:18 AM EDTSevere Thunderstorm WatchSPC6 hr
Jul 9, 4:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 092047
SVRBTV
NYC033-089-092145-
/O.NEW.KBTV.SV.W.0053.070709T2047Z-070709T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
447 PM EDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHERN NEW YORK
  ST. LAWRENCE COUNTY IN NORTHERN NEW YORK

* UNTIL 545 PM EDT.

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF LAWRENCEVILLE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOIRA AROUND 455 PM EDT.
  DICKINSON AROUND 500 PM EDT.
  WEST BANGOR AND NORTH BANGOR AROUND 505 PM EDT.
  CHASM FALLS AND DUANE CENTER AROUND 520 PM EDT.
  BRYANTS MILL AROUND 530 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4496 7488 4476 7498 4444 7393 4489 7403

$$

SISSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:21 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 9, 3:21 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT MON JUL 9 2007

.SYNOPSIS...
WEAK HIGH PRESSURE LOCATED OVER NORTHERN NEW ENGLAND HAS CLEARED THE
SKIES TO ALLOW FOR PATCHY FOG TO DEVELOP ACROSS THE NORTH COUNTRY
THIS MORNING WITH TEMPERATURES IN THE 50S TO LOWER 60S.
MEANWHILE...ANOTHER DISTURBANCE IN THE JET STREAM
WINDS ALOFT MOVING ALONG A SURFACE BOUNDARY HAS HELPED PRODUCE A
COMPLEX OF THUNDERSTORMS ACROSS SOUTHERN CANADA INTO WESTERN NEW
YORK. THIS WARM FRONT BOUNDARY WILL SHIFT INTO THE REGION
TODAY...WHICH WILL PROVIDE US WITH ABOVE NORMAL TEMPERATURES AND THE
CHANCES FOR MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED 730 AM MONDAY...
QUICK UPDATE TO ZNS TO FRESH WORDING AND GRIDS ASSOCIATED WITH
CRNT RADAR TRENDS. LATEST RADAR PICS SHOW BAND OF MODERATE TO
HEAVY RAIN ASSOCIATED WITH WARM FRNT LIFTING AT 35 TO 40 MPH ACRS
CENTRAL/EASTERN VT THIS MORNING. FEEL THIS PRECIP WL QUICKLY END
FROM WEST TO EAST ACRS VT ZNS THIS MORNING...WITH ONLY SLIGHT TO
CHC POPS EXPECTED THRU 18Z...BECAUSE OF SUBSIDENCE/CAP THAT
DEVELOPS BEHIND CONVECTION. THE COMBINATION OF SFC HEATING AND
OUTFLOW BOUNDARIES WL HELP TO ENHANCE MORE CONVECTION LATER THIS
AFTN...WHICH CRNT FCST HAS COVERED. IN ADDITION...REMOVED MENTION
OF FOG IN EASTERN/CENTRAL VT ZNS...PER LATEST OBS.

A VERY COMPLEX AND CHALLENGING FCST CONTS WITH BELOW AVERAGE FCSTER
CONFIDENCE IN THE NEAR TERM. THE NEAR TERM CONCERNS ARE
MOVEMENT/POSITION OF SFC WARM FRNT...POTENTIAL FOR SVR STORMS THIS
AFTN...AND IMPACTS OF UPSTREAM CONVECTION/DEBRIS CLOUDS ON DAYTIME
HEATING.

WATER VAPOR THIS MORNINGS SHOWS CYCLONIC NW FLW ALOFT PREVAILING
ACRS THE NE CONUS AS CUTOFF ULVL LOW CIRCULATION OVER THE CANADIAN
MARITIMES SLOWLY MOVES EAST. MEANWHILE...SEVERAL STORM COMPLEXES ARE
LOCATED ACRS THE NORTHERN GREAT LAKES THIS MORNING...WITH FIRST
COMPLEX DIVING SE ALONG WARM FRNT BOUNDARY FROM SOUTHERN ONTARIO
INTO CENTRAL/WESTERN NY. THE SECOND COMPLEX CONTS ON A WESTERLY
TRACK AS 5H HGHTS CONT TO RISE ASSOCIATED WITH BUILDING RIDGE AND
LOW TO MID LVL WAA AND WL IMPACT OUR NORTHERN/CENTRAL ZNS THIS
MORNING.

TODAY...MID/UPPER LVL FLW BECMGS WESTERLY...WHICH CRNT UPSTREAM VADS
SUPPORT AND THE SFC WARM FRNT ACRS WESTERN/CENTRAL NY MVS ACRS OUR
FA. THIS LLVL BOUNDARY/CONVERGENCE COMBINED WITH A VERY
MOIST/UNSTABLE AIR MASS...ALONG WITH SEVERAL EMBEDDED 5H VORTS AND
GOOD 850-500MB RH FIELDS ESPECIALLY ACRS OUR NORTHERN ZNS...WL HELP
TO PRODUCE NUMEROUS SHOWERS/STORMS THIS AFTN ACRS OUR
CENTRAL/NORTHERN ZNS. HOWEVER...BUFKIT SOUNDINGS AND UPSTREAM VAPOR
TRENDS SHOW LARGE AREA OF SUBSIDENCE/DRY AIR MOVING INTO EXTREME
SOUTHERN ZNS THIS AFTN...WHICH COULD LIMIT THE AREAL COVERAGE OF
STORMS...BUT HELP TO ENHANCE SVR WIND POTENTIAL.

FEEL FIRST RIBBON OF 850-500MB RH ASSOCIATED WITH WAA AND STRONG 850
TO 700MB JET WL LIFT ACRS OUR CENTRAL/SOUTHERN CWA BY 15Z
TODAY...ALONG WITH BEST POTENTIAL FOR SOME SHOWERS AND ISOLATED
STORMS...THEN CENTRAL/SOUTHERN ZNS SHOULD SEE INCREASING AMOUNTS OF
SUN/DAYTIME HEATING AS SKIES BECMG PARTLY TO MOSTLY SUNNY. THESE
BREAKS WL QUICKLY HELP TO DEVELOP TOWERING CUMULUS CLOUDS...AS SFC
BASED CAPES INCREASE TO BTWN 2000-3000 J/KG AND THE CAP FROM
PREVIOUS CONVECTION BREAKS. FEEL CWA WL BE SPLIT WITH BEST
DYNAMICS/MOISTURE ACRS NORTHERN CWA AND BEST CAPE/SHEAR ACRS OUR
CENTRAL/SOUTHERN ZNS. THE COMBINATION OF 5H VORT MOVING ACRS
NORTHERN CWA BY 18Z TODAY...ALONG WITH INCREASED INSTABILITY FROM
SFC HEATING SHOULD RESULT IN NUMEROUS STORMS ACRS OUR
CENTRAL/NORTHERN CWA TODAY. STORMS WL FIRST DEVELOP ACRS THE HIGHER
TRRN OF NNY BTWN 17-19Z TODAY AND SHOULD QUICKLY BECMG STRONG TO
SEVERE AS THEY MOVE SE TOWARD A VERY UNSTABLE AIR MASS. BUFKIT
SOUNDINGS SHOW CAPE BTWN 2000-3000 J/KG...LIS AROUND -6C...VERY
STRONG 850 TO 500MB WIND FIELD HELPING TO ENHANCE MOISTURE
CONVERGENCE AND SHEAR ACRS OUR CENTRAL/SOUTHERN CWA THIS AFTN. THESE
PARAMETERS COMBINED WITH VGP >0.30...EHI>5(M2/S2)...0-3KM SHEAR OF
30 TO 40 KNOTS/0-6KM 50 TO 60 KNOTS...AND LARGE HODOGRAPHS
ASSOCIATED WITH GOOD DIRECTIONAL AND SPEED SHEAR FROM THE SFC TO
500MB WINDS WL SUPPORT THE POTENTIAL FOR ORGANIZED CONVECTION WITH
ROTATING SUPERCELLS...ESPECIALLY ACRS SOUTHERN ZNS. THE HIGH WB ZERO
HGHTS (11KFT) AND FREEZE LVL (13KFT)...USUALLY WOULD NOT SUPPORT
LARGE HAIL...HOWEVER WITH INSTABILITY/SHEAR PARAMETERS AND EQ LVLS
NEAR 43KFT...STORMS WL HAVE PLENTY OF VERTICAL DEVELOPMENT TO
SUPPORT LARGE HAIL. GIVEN...ABOVE PARAMETERS WL MENTION ENHANCED
WORDING OF LARGE HAIL/STRONG AND DAMAGING WINDS IN TEXT OF FCST THIS
AFTN/EVENING. FURTHERMORE...WITH PWS >1.50 AND WARM CLOUD LAYER
BTWN 3-4KM WL MENTION HEAVY RAIN. ONCE AGAIN...TEMPS WL BE EXTREMELY
TRICKY AND HIGHLY DEPEND UPON AMOUNT OF CLRING...BUT THINKING L/M
80S CENTRAL...M/U 70S NEK TO NEAR 90 RUTLAND/WINDSOR COUNTIES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TONIGHT...CONVECTION SHOULD QUICKLY DECAY AFT SUNSET DUE TO LOSS OF
SFC HEATING/INSTABILITY. HOWEVER...WITH PLENTY OF BL MOISTURE AND
LIGHT WINDS AREAS OF DENSE FOG WL DEVELOP...ESPECIALLY ACRS THE
DEEPER VALLEY LOCATIONS. THIS COMBINED WITH LEFTOVER DEBRIS CLOUDS
AND SFC DWPTS IN THE 60 TO 65 RANGE WL KEEP TEMPS IN THE M/U 60S
MOST LOCATIONS. GIVEN...LIMITED DYNAMICS/DEEP LAYER MOISTURE AND
SOME SUBSIDENCE DEVELOPING BEHIND CONVECTION WL MENTION JUST CHC
POPS FOR TONIGHT. WEDS...LLVL BOUNDARY CONTS TO BE ACRS OUR
CWA...ALONG WITH ANOTHER 5H VORT MOVING....THRU WL CONT TO MENTION
CHCS TO LIKELY POPS WITH TEMPS IN THE 80S. WEDS INTO
THURS...MID/UPPER LVL TROF DEEPENS ACRS THE CENTRAL GREAT LAKES AND
SLOWLY SHIFTS TOWARD OUR CWA AS A STRONG SFC COLD FRNT APPROACHES
OUR WESTERN ZNS BY 18Z WEDS. WL CONT TO MENTION CHC TO LIKELY POPS
ASSOCIATED WITH THESE FEATURE AND TEMPS IN THE MID TO UPPER 80S ON
WEDS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
UPDATED 200 PM...UNSETTLED WEATHER TO CONTINUE THROUGH THE PERIOD
AS OVERALL PATTERN OF NORTHWEST FLOW/UPPER TROUGH LINGERS ACROSS
THE AREA. WARM FRONT HAS SHIFTED NORTH OF THE CANADIAN BORDER AT
THE BEGINNING OF THE EXTENDED...WITH 850 MB TEMPS AROUND 16
DEGREES WEDNESDAY AFTERNOON...AND SURFACE LOW PRESSURE/UPPER
TROUGH APPROACHING FROM EASTERN ONTARIO/UPPER MIDWEST.
THEREAFTER...MODELS BEGIN TO DIFFER A BIT AS 00Z GFS ENSEMBLES
BRING COLD FRONT THROUGH THE AREA OVERNIGHT WEDNESDAY...WHILE THE
ECMWF WAITS UNTIL DURING THE DAY ON THURSDAY. AFTER FROPA...WEAK
SURFACE RIDGE TRIES TO BUILD INTO THE AREA FOR THE END OF THE WEEK
AND INTO THE EARLY PART OF THE WEEKEND. HOWEVER...UPPER TROUGH
ALSO SWINGING THROUGH DURING THIS TIME...WITH SHORTWAVES
PROPAGATING THROUGH THE FLOW...KEEPING SHOWERS IN THE FORECAST.
SATURDAY THROUGH SUNDAY...UPPER LOW SITS OVER QUEBEC...RESULTING
IN WEST TO NORTHWEST FLOW ALOFT OVER MY AREA. ALL THAT SAID...FAIR
AMOUNT OF UNCERTAINTY AS IT IS DIFFICULT TO TIME FRONTAL PASSAGE
AND MOVEMENT OF SHORTWAVES AROUND THE UPPER LOW. HIGHEST CHANCE OF
PRECIPITATION WILL BE WEDNESDAY THROUGH THURSDAY WITH THE FRONTAL
PASSAGE. THEREAFTER...KEPT MAINLY SLIGHT CHANCE TO LOW CHANCE POPS
ACROSS THE CWA...WITH NORTHERN AREAS SEEING THE BEST CHANCES DUE
TO PROXIMITY TO THE UPPER LOW.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MAIN CONCERN IS STRONG THUNDERSTORMS TO
REDEVELOP ACROSS THE AREA 18Z THROUGH 22Z. IFR CONDITIONS...WITH
CEILINGS AT OR BELOW 1000 FT AND VISIBILITY TO 1SM...CAN BE EXPECTED
IN ANY THUNDERSTORMS. ONCE THE SUN STARTS TO GO DOWN...THUNDERSTORMS
SHOULD TAPER OFF...THOUGH SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVERNIGHT. WILL ALSO SEE HAZE AND FOG AFFECT ALL SITES
AFTER 22Z...WITH KSLK AND KMPV BELOW 1SM 06Z THROUGH 10Z AND ALL
OTHER SITES REDUCED TO 3-4SM DURING THE SAME TIME PERIOD. ALL
VISIBILITY RESTRICTIONS WILL LIFT AFTER 13Z. JUST SCATTERED LOW AND
MID CLOUDS EXPECTED...EXCEPT ACROSS BROKEN 5000 FT AT KSLK. SHOWERS
AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY
AFTERNOON...BUT SHOULD BE MAINLY AFTER 18Z.

18Z TUESDAY THROUGH SATURDAY...UNSETTLED WEATHER CONTINUES. SHOWERS
AND THUNDERSTORMS EXPECTED AS WARM FRONT LINGERS IN THE GENERAL
VICINITY TUESDAY AFTERNOON/EVENING...THEN BEST CHANCES FOR PRECIP
ARRIVE WEDNESDAY AS A COLD FRONT PROGRESSES ACROSS THE AREA. A BRIEF
LULL CAN BE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS AREA
IS IN BETWEEN SYSTEMS. UPPER TROUGH FINALLY SWINGS THROUGH ON
FRIDAY...REINTRODUCING PRECIPITATION FRIDAY AND SATURDAY. MAINLY VFR
CONDITIONS EXPECTED...WITH OCCASIONAL IFR POSSIBLE IN ANY
THUNDERSTORMS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...NASH
AVIATION...MB
Hazardous weather outlook, Jul 9, 11:29 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1129 AM EDT MON JUL 9 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-101530-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1129 AM EDT MON JUL 9 2007

...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH UNTIL 5 PM.

ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH
A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON.
GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL
WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME
HEATING...THE POTENTIAL WILL BE FOR STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP BY EARLY TO MID AFTERNOON. THE PRIMARY SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND STRONG AND DAMAGING THUNDERSTORM
WIND GUSTS OF 60 MPH OR MORE. IN ADDITION...THESE STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD
OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING.

THE GREATEST SEVERE WEATHER POTENTIAL WILL BE ALONG AND SOUTH OF A
MASSENA TO PLATTSBURGH TO MORRISVILLE LINE. THE SEVERE WEATHER
THREAT WILL DECREASE BY 9 PM THIS EVENING AS THE ATMOSPHERE
BECOMES STABLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON
AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD
FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL
HAVE TO BE WATCHED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JAN

In the hours before

Local storm report, Jul 9, 11:08 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1108 AM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     HAIL             WILMINGTON              44.38N 73.82W
07/09/2007  E1.00 INCH       ESSEX              NY   BROADCAST MEDIA

            0.5 TO 1 INCH

&&

AYLWARD
Local storm report, Jul 9, 11:42 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1142 AM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     TSTM WND DMG     WHIPPLEVILLE            44.81N 74.26W
07/09/2007                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN ON LIME KILN ROAD

1121 AM     HAIL             PERU                    44.58N 73.53W
07/09/2007  E0.25 INCH       CLINTON            NY   TRAINED SPOTTER

            NUMEROUS REPORTS

&&

AYLWARD
Special weather statement, Jul 9, 11:53 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1153 AM EDT MON JUL 9 2007

VTZ007-008-010-091700-
CALEDONIA-WASHINGTON-ORANGE-
INCLUDING...BARRE AND MONTPELIER
1153 AM EDT MON JUL 9 2007

AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FAYSTON...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR NORTHFIELD FALLS...EXIT 9 I89 BY 1210
PM...NEAR BERLIN...MONTPELIER BY 1220 PM...NEAR BARRE...SOUTH BARRE
BY 1230 PM...NEAR ORANGE BY 1240 PM AND NEAR RICKER STATE PARK BY
1250 PM.

THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL AND WIND GUSTS OF 50 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.

LAHIFF
Special weather statement, Jul 9, 12:02 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1202 PM EDT MON JUL 9 2007

NYZ035-VTZ005>010-017-018-091700-
LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-EASTERN CHITTENDEN-WESTERN
CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-
INCLUDING...BARRE AND MONTPELIER
1202 PM EDT MON JUL 9 2007

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM WEST BOLTON TO ESSEX...MOVING
SOUTHEAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR WORCESTER...HANKSVILLE BY 1220 PM...NEAR
LINCOLN...WAITSFIELD BY 1230 PM...NEAR PLAINFIELD...NORTHFIELD FALLS
BY 1240 PM...NEAR GROTON...RICKER STATE PARK BY 1250 PM...NEAR WAITS
RIVER AND TOPSHAM BY 100 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.

LAHIFF
Local storm report, Jul 9, 1:06 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
106 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     HAIL             HINESBURG               44.33N 73.11W
07/09/2007  E0.88 INCH       CHITTENDEN         VT   TRAINED SPOTTER

&&

AYLWARD
Local storm report, Jul 9, 3:25 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
325 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     BRAINTREE               43.97N 72.69W
07/09/2007                   ORANGE             VT   COUNTY OFFICIAL

            TREES DOWN IN BRAINTREE REPORTED BY TOWN CLERK

&&

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:17 AM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin58 min
Jul 9, 11:15 AM EDTSevere Thunderstorm WarningBTVClinton, Essex30 min
Jul 9, 5:06 PM EDTSevere Thunderstorm WarningBTVClinton54 min
Jul 9, 5:47 PM EDTSevere Thunderstorm WarningBTVFranklin13 min
Jul 9, 6:01 PM EDTSevere Thunderstorm WarningBTVClinton, Essex59 min
Jul 9, 7:02 PM EDTSevere Thunderstorm WarningBTVFranklin58 min
Jul 9, 7:17 PM EDTFlash Flood WarningBTVFranklin118 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.